MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-25
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a pipeline that failed to open.The patient was undergoing a procedure to treat an ophthalmic artery unruptured saccular aneurysm.The aneurysm max diameter was 5mm and the neck diameter was 4mm.Vessel tortuosity was normal.Dual antiplatelet treatment (dapt) was administered.It was reported that the pipeline and all accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).After measurements were take and the 5 x 18 pipeline was selected, the phenom 27 microcatheter was delivered in place.Deployment of the pipeline was initiated but the tip failed to open.Repeated attempts to retrieve and redeploy the pipeline were done but the pipeline tip still failed to open.The pipeline was retrieved along with the phenom 27 microcatheter.The pipeline was examined in vitro and the tip of the stent was frizzy and slightly damaged.Both the pipeline and phenom microcatheter were replaced to complete the procedure successfully.There was no harm or injury to the patient associated with this event.Post procedure angiography showed blood retention in the aneurysm.
 
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s (lot: 229655205); implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the pipeline did in the distal section.It was placed in a straight segment when it failed to open.The pipeline was resheathed 3 times.There was no resistance during delivery or retrieval of the pipeline.
 
Additional Manufacturer Narrative
Product analysis #(b)(4):equipment used: video inspection system (m-81805), ruler (m-83361), camera (panasonic lumix dmc-zs5) as found condition: the pipeline flex shield device and phenom 27 catheter were returned for analysis inside a sealed biohazard bag and a shipping box.Damaged location details: the pipeline flex shield¿s tip coil is in good condition.The distal and proximal dps restraints and dps sleeves were found intact, with no signs of damage.No defects were found on the re-sheathing marker and re-sheathing pad.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation or damage.The braid¿s distal and proximal ends are open and frayed.The middle part of the braid was fully open.The pusher wire was kinked at ~89.5cm from the distal tip.No other anomalies were found.Testing/analysis: n/a conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at distal¿ complaint could not be confirmed, as the distal end of the returned pipeline flex shield braid was found to be open and frayed.However, the cause of the failure to open could not be determined.Possible causes include vessel tortuosity, the user deploying the braid in the vessel bend, or a damaged braid.In this event, the customer reported that the vessel tortuosity was normal, and the braid was placed in a straight segment, ruling out vessel tortuosity and the user deploying the braid in a vessel bend as potential causes.Therefore, a damaged braid could have contributed to the failure to open complaint.The braid can be damaged due to over-manipulation, re-sheathing more than two times, improper deployment technique, delivery/retracting delivery wire against resistance, or deployment or re-sheathing of the delivery wire against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22631320
Report Number2029214-2025-01707
Device Sequence Number7994840
Product Code OUT
UDI-Device Identifier00763000284732
UDI-Public(01)00763000284732(17)270819(10)B776387
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-25
Device Catalogue NumberPED2-500-25
Device Lot NumberB776387
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer08/03/2025
09/12/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date08/29/2025
10/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexUnknown